HESI Critical Care Exam 2022 Questions with Answers and Rationales pdf

HESI Critical Care Exam 2022 Questions with Answers and Rationales

HESI Critical Care Exam 2022 Questions with Answers andRationales1. A client with asthma receives a prescription for high blood pressure during a clinic visit. Which prescription should the nurse anticipate the client to receive that is least likely to

exacerbate asthma?

A. Carteolol (Ocupress). B. Propranolol hydrochloride (Inderal). C. Pindolol (Visken). Incorrect

D. Metoprolol tartrate (Lopressor). Correct

The best antihypertensive agent for clients with asthma is metoprolol (Lopressor) (C), a beta2blocking agent which is also cardioselective and less likely to cause bronchoconstriction. Pindolol (A) is a beta2 blocker that can cause bronchoconstriction and increase asthmatic

symptoms. Although carteolol (B) is a beta blocking agent and an effective antihypertensiveagent used in managing angina, it can increase a client's risk for bronchoconstriction due toitsnonselective beta blocker action. Propranolol (D) also blocks the beta2 receptors in the lungs, causing bronchoconstriction, and is not indicated in clients with asthma and other obstructivepulmonary disorders. 2. A male client who has been taking propranolol (Inderal) for 18 months tells the nurse that thehealthcare provider discontinued the medication because his blood pressure has been normal for

the past three months. Which instruction should the nurse provide?

A. Obtain another antihypertensive prescription to avoid withdrawal symptoms. B. Stop the medication and keep an accurate record of blood pressure.

C. Report any uncomfortable symptoms after stopping the medication. D. Ask the healthcare provider about tapering the drug dose over the next week. Correct

Although the healthcare provider discontinued the propranolol, measures to prevent reboundcardiac excitation, such as progressively reducing the dose over one to two weeks (C), shouldberecommended to prevent rebound tachycardia, hypertension, and ventricular dysrhythmias. Abrupt cessation (A and B) of the beta-blocking agent may precipitate tachycardia and reboundhypertension, so gradual weaning should be recommended. (D) is not indicated. 3. A client who is taking clonidine (Catapres, Duraclon) reports drowsiness. Which additional

assessment should the nurse make?

A. Has the client experienced constipation recently?

B. Did the client miss any doses of the medication?

C. How long has the client been taking the medication? Correct

D. Does the client use any tobacco products?

Drowsiness can occur in the early weeks of treatment with clonidine and with continued usebecomes less intense, so the length of time the client has been on the medication (A) provides

information to direct additional instruction. (B, C, and D) are not relevant. 4.ID: 6974873590

The nurse is preparing to administer atropine, an anticholinergic, to a client who is scheduledfora cholecystectomy. The client asks the nurse to explain the reason for the prescribed medication. What response is best for the nurse to provide?

A. Provide a more rapid induction of anesthesia.

B. Induce relaxation before induction of anesthesia. C. Decrease the risk of bradycardia during surgery. Correct

D. Minimize the amount of analgesia needed postoperatively. Atropine may be prescribed preoperatively to increase the automaticity of the sinoatrial nodeandprevent a dangerous reduction in heart rate (B) during surgical anesthesia. (A, C and D) donot

address the therapeutic action of atropine use perioperatively. 5.ID: 6974876286

An 80-year-old client is given morphine sulphate for postoperative pain. Which concomitant

medication should the nurse question that poses a potential development of urinary retentioninthis geriatric client?

A. Antacids. B. Tricyclic antidepressants. Correct

C. Nonsteroidal antiinflammatory agents. D. Insulin. Drugs with anticholinergic properties, such as tricyclic antidepressants (C), can exacerbate

urinary retention associated with opioids in the older client. Although tricyclic antidepressantsand antihistamines with opioids can exacerbate urinary retention, the concurrent use of (AandB)with opioids do not. Nonsteroidal antiinflammatory agents (D) can increase the risk for bleeding, but do not increase urinary retention with opioids (D). 6.ID: 6974873559

A client with osteoarthritis is given a new prescription for a nonsteroidal antiinflammatorydrug(NSAID). The client asks the nurse, "How is this medication different from the acetaminophenI

have been taking?" Which information about the therapeutic action of NSAIDs should the nurseprovide?

A. Are less expensive. B. Provide antiinflammatory response. Correct

C. Increase hepatotoxic side effects. D. Cause gastrointestinal bleeding. Nonsteroidal antiinflammatory drugs (NSAIDs) have antiinflammatory properties (B), whichrelieves pain associated with osteoarthritis and differs from acetaminophen, a non-narcotic

analgesic and antipyretic. (A) does not teach the client about the medication's actions. AlthoughNSAIDs are irritating to the gastrointestinal (GI) system and can cause GI bleeding (C), instructions to take with food in the stomach to manage this as an expected side effect shouldbeincluded, but this does not answer the client's question. Acetaminophen is potentially hepatotoxic(D) , not NSAIDs. 7.ID: 6974876262

A client with cancer has a history of alcohol abuse and is taking acetaminophen (Tylenol) for

pain. Which organ function is most important for the nurse to monitor?

A. Cardiorespiratory. B. Liver. Correct

C. Sensory. D. Kidney.

Acetaminophen and alcohol are both metabolized in the liver. This places the client at riskfor

hepatotoxicity, so monitoring liver (A) function is the most important assessment because thecombination of acetaminophen and alcohol, even in moderate amounts, can cause potentiallyfatal liver damage. Other non-narcotic analgesics, such as n onsteroidal anti-inflammatorydrugs(NSAIDs), are more likely to promote adverse renal effects (B). Acetaminophen does not placethe client at risk for toxic reactions related to (C or D). 8.ID: 6974875110

The nurse obtains a heart rate of 92 and a blood pressure of 110/76 prior to administeringa

scheduled dose of verapamil (Calan) for a client with atrial flutter. Which action should the nurseimplement?

A. Give intravenous (IV) calcium gluconate. B. Withhold the drug and notify the healthcare provider. C. Administer the dose as prescribed. Correct

D. Recheck the vital signs in 30 minutes and then administer the dose. Verapamil slows sinoatrial (SA) nodal automaticity, delays atrioventricular (AV) nodal

conduction, which slows the ventricular rate, and is used to treat atrial flutter, so (A) shouldbeimplemented, based on the client's heart rate and blood pressure. (B and C) are not indicated. (D)delays the administration of the scheduled dose

No comments found.
Login to post a comment
This item has not received any review yet.
Login to review this item
No Questions / Answers added yet.
Version 2022
Category HESI
Included files pdf
Authors qwivy.com
Pages 75
Language English
Tags HESI Critical Care Exam 2022 Questions with Answers and Rationales
Comments 0
Sales 4
Recently viewed items

We use cookies to understand how you use our website and to improve your experience. This includes personalizing content and advertising. To learn more, please click Here. By continuing to use our website, you accept our use of cookies, Privacy policy and terms & conditions.

Processing